MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID PLEXUS
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The indication for surgery was an aortic aneurysm and dissection with a type 2 endoleak in the descending thoracic aorta.Shape of the aneurysm and debakey type.An elective thoraflex hybrid plexus was performed on (b)(6) 2024.The ascending aortic graft from the previous surgery was then trimmed, and the proximal thoraflex graft (30mm) trimmed and bevelled to fit this.At the post index procedure assessment the graft was patent with no thoraflex hybrid device deformations.On the (b)(6) 2024, 6 days post index procedure, a computed tomography angiography scan was performed which showed a leaking thoracoabdominal aortic aneurysm (taaa).The patient was examined by cardiovascular surgeon and deemed a candidate for emergency endovascular taaa repair using parallel endografts.Surgery was performed -tevar with parallel grafts for celiac, spinal muscular atrophy, and left renal via right femoral and left common carotid cutdowns.The site have deemed this to be an unanticipated event, which is not related to the procedure or the device but related to a pre-existing condition.The medical monitor who oversees the safety of the study has deemed this event to be possibly related to the device patient outcome: the patient recovered from this event on 29 jul 24 and the patient remains on the study.
 
Additional Manufacturer Narrative
Clinical code: 4436- ruptured aneurysm: on the 29 jul 24, 6 days post index procedure, a computed tomography angiography scan was performed which showed a leaking thoracoabdominal aortic aneurysm (taaa).Impact code: 4625 - additional surgery: an elective thoraflex hybrid plexus was performed on (b)(6) 2024.The ascending aortic graft from the previous surgery was then trimmed, and the proximal thoraflex graft (30mm) trimmed and bevelled to fit this.Surgery was performed -tevar with parallel grafts for celiac, spinal muscular atrophy, and left renal via right femoral and left common carotid cutdowns.4642- additional device required: the patient was examined by cardiovascular surgeon and deemed a candidate for emergency endovascular taaa repair using parallel endografts.Device problem code: 3190 - insufficient information: awaiting further information from the site component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110- trend analysis: thoraflex hybrid sales jan 21 - jun 24 vs medical event > aneurysm (leakage) jan 21 - aug 24 gave an occurrence of less than 0.001%.There was no trend observed.3331- analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4111 - communication/interview: awaiting further information from the site 4117 - device not accessible for testing: device remains implanted.Investigation findings: 3233 - results pending completion of investigation conclusion: 11 - cause not yet established.
 
Additional Manufacturer Narrative
Clinical code: 4436- ruptured aneurysm: on the (b)(6) 2024, 6 days post index procedure, a computed tomography angiography scan was performed which showed a leaking thoracoabdominal aortic aneurysm (taaa).Impact code: 4625 - additional surgery: thoracic endovascular aortic repair (tevar) with parallel grafts for celiac, spinal muscular atrophy, and left renal via right femoral and left common carotid cutdowns.4642- additional device required: the patient was examined by cardiovascular surgeon and deemed a candidate for emergency endovascular taaa repair using parallel endografts.Device problem code: 2993: adverse event without identified device or use problem- it was confirmed on (b)(6) 2024 the rupture was at the distal end of an old stent.Aneurysm leakage was not related to thoraflex hybrid.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110- trend analysis: thoraflex hybrid sales (b)(6) 2021 - (b)(6) 2024 vs medical event > aneurysm (leakage) (b)(6) 2021 - (b)(6) 2024 gave an occurrence of less than (b)(4).There was no trend observed.3331- analysis of production records: a full batch review was performed for batch id: 25153968, and no issues were identified during manufacturing process from raw materials to finished products.4111 - communication/interview: on (b)(6) 2024 it was confirmed aneurysm leakage was not related to thoraflex hybrid but related to an old non-terumo stent.4117 - device not accessible for testing: device remains implanted.Investigation findings: 213: no device problem found- not device related.Investigation conclusion: 40 - cause traced to another device: aneurysm leakage was related to an old stent and not related to thoraflex hybrid.
 
Event or Problem Description
Clinical trial extend-(b)(4), site no.(b)(4), patient no.(b)(6).The indication for surgery was an aortic aneurysm and dissection with a type 2 endoleak in the descending thoracic aorta.Shape of the aneurysm and debakey type.An elective thoraflex hybrid plexus was performed on (b)(6) 2024.The ascending aortic graft from the previous surgery was then trimmed, and the proximal thoraflex graft (30mm) trimmed and bevelled to fit this.At the post index procedure assessment the graft was patent with no thoraflex hybrid device deformations.On the (b)(6) 2024, 6 days post index procedure, a computed tomography angiography scan was performed which showed a leaking thoracoabdominal aortic aneurysm (taaa).The patient was examined by cardiovascular surgeon and deemed a candidate for emergency endovascular taaa repair using parallel endografts.Surgery was performed - thoracic endovascular aortic repair (tevar) with parallel grafts for celiac, spinal muscular atrophy, and left renal via right femoral and left common carotid cutdowns.The site have deemed this to be an unanticipated event, which is not related to the procedure or the device but related to a pre-existing condition.The medical monitor who oversees the safety of the study has deemed this event to be possibly related to the device patient outcome: the patient recovered from this event on 20(b)(6)24 and the patient remains on the study.This report is being submitted as a initial/ final for mfg report number 9612515-2024-00063 to provide event closure information for (b)(4).

Brand Name
THORAFLEX HYBRID PLEXUS
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key20146488
Report Number9612515-2024-00063
Device Sequence Number8301355
Product Code QSK
UDI-Device Identifier05037881026855
UDI-Public05037881026855
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP3038X150A-G
Device Lot Number25153968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale